Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 29, 2026, 12:19 PM MDT for 15 counties in Colorado. It took effect at Mar 30, 2026, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2026, 12:19 PM MDT (18:19 UTC)
- In effect from
- Mar 30, 2026, 11:00 AM MDT
- Expired
- Mar 30, 2026, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 437 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3785 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWUS85 KBOU 291819 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1219 PM MDT Sun Mar 29 2026 COZ215-216-238>240-242-243-300615- /O.UPG.KBOU.FW.A.0022.260330T1700Z-260331T0200Z/ /O.NEW.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County- 1219 PM MDT Sun Mar 29 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND NEARBY PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 215, 216, 238, 239, 240, 242 and 243. * TIMING...From 11 AM to 8 PM MDT Monday. * WINDS...West 10 to 20 mph with gusts up to 30 mph in the plains and 40 mph in the foothills. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
529 WWUS85 KBOU 300522 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1122 PM MDT Sun Mar 29 2026 COZ240-300630- /O.CAN.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 1122 PM MDT Sun Mar 29 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO... The National Weather Service in Denver has cancelled the Red Flag Warning. Trends show winds will not be as strong in the Denver metro area on Monday as previously expected. However, relative humidities will still be as low as 9% and elevated critical fire weather conditions are expected across the area. $$ COZ211-213-310100- /O.EXA.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- 1122 PM MDT Sun Mar 29 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARK... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Monday. * AFFECTED AREA...Fire Weather Zones 211 and 213. * TIMING...From 11 AM to 8 PM MDT Monday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-238-239-242-243-310100- /O.CON.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-Northeast Weld County-Central and South Weld County- 1122 PM MDT Sun Mar 29 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND NEARBY PLAINS... * AFFECTED AREA...Fire Weather Zones 215, 216, 238, 239, 242 and 243. * TIMING...From 11 AM to 8 PM MDT Monday. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
336 WWUS85 KBOU 310145 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 745 PM MDT Mon Mar 30 2026 COZ211-213-215-216-238-239-242-243-310245- /O.EXP.KBOU.FW.W.0029.000000T0000Z-260331T0200Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-Northeast Weld County-Central and South Weld County- 745 PM MDT Mon Mar 30 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARKS, FRONT RANGE FOOTHILLS, AND ADJACENT PLAINS... Winds have decreased and a gradual increase in humidity is expected this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:42 AM MDT, 37 minutes earlier. Its key messages:
- Well above normal temperatures continue today and Monday.
- Critical fire weather conditions becoming widespread Monday.
- Cooler by Tuesday with snow in the mountains and a chance of precipitation over the plains.
- Potential for a stronger system to impact the region by the end of the week.
Area forecast discussion, Mar 29, 11:42 AM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1142 AM MDT Sun Mar 29 2026 .KEY MESSAGES... - Well above normal temperatures continue today and Monday. - Critical fire weather conditions becoming widespread Monday. - Cooler by Tuesday with snow in the mountains and a chance of precipitation over the plains. - Potential for a stronger system to impact the region by the end of the week. && .UPDATE... Issued at 300 AM MDT Sun Mar 29 2026 On Monday, we see the strongest winds generally along and west of I- 25 with low (less than 15%) relative humidities in the foothills and plains. Where the stronger winds and lower relative humidities overlap, decided to issue a Fire Weather Watch for the foothills and nearby plains. The approaching shortwave trough increases mid level moisture with scattered high-based showers during the afternoon and early evening. No rain is expected to reach the ground under the showers, but wind gusts to 40 mph will be possible under the microbursts. Relative humidities begin to increase over the mountains and mountain valleys by mid afternoon, so opted to leave them out of the Fire Weather Watch at this time though wind gusts to 35 mph will be possible. && .DISCUSSION /Through Saturday/... Issued at 1135 PM MDT Sat Mar 28 2026 Significant changes are expected as we approach the end of the month. This weekend's anomalously high/record-breaking temperatures will continue into Monday afternoon before the next shortwave traverses the northern Rockies, and an associated cold front slides south across Colorado Monday night into Tuesday morning. This looks to be the initiation of a more active pattern through the long term forecast period. Starting Sunday, a persistent, flattened ridge pattern will remain in place across the region. Lee troughing will continue to support downsloping winds, bringing another day of record-breaking temperatures, dry conditions, and elevated fire weather conditions to the forecast area. RH is expected to drop below critical thresholds across the plains and southern mountain valleys by the early afternoon, however, our strongest winds are forecast for North Park where RH is expected to remain in the upper teens. Should see some patchy elevated to near critical fire weather conditions for a few hours in the afternoon, but coverage and duration are not sufficient to warrant any highlights. High-based virga showers may develop once again, although slightly less moisture and instability are expected compared to Saturday. Nonetheless, gusty outflows with speeds up to 25-30 mph are possible as virga passes by. Winds are expected to increase on Monday as our next shortwave moves east out of the Pacific Northwest. This will track along the northern tier and cross the northern Rockies in the afternoon and evening. The aforementioned lee trough will continue to deepen as the shortwave approaches, and an associated cold front is expected to drop south across Colorado late Monday night into early Tuesday morning. Ahead of the cold front, one last day of well-above-normal temperatures is expected. With the strengthening winds, critical fire weather conditions will likely become more widespread across the plains, as RH values drop to around 10% for the afternoon. The current forecast has Middle Park reaching critical thresholds, while RH looks to be in the upper teens for North and South Park, so things are more marginal in these areas. Given the warm and dry conditions in the days leading up to this, fuels will be dry and receptive. As a result, might need highlights in these areas despite RHs being marginal. Tuesday will be much cooler with ample moisture to support widespread precipitation across the forecast area. Cross sections show a deep moisture profile by Tuesday morning, with upslope flow up to about 700 mb in place across the plains. Both the GEFS and EPS ensembles show between .15" to .2" of QPF for the plains and up to .5 to .6" for the mountains through Wednesday morning, with southwesterly flow aloft expected to continue bringing moisture into Colorado through Wednesday (PWAT anomalies show values reaching up to 250% of normal on Wednesday). Cold air behind the front will drop snow levels down to which would support mixed precipitation for the plains, but snow is only expected to accumulate in the mountains above roughly 10,000 feet, and as low as 8,500 feet just in Larimer County, but we may see a dusting to a few tenths for some of the lower elevations (NBM probabilities has a 50% chance of .2" or greater for areas along the Wyoming border). Another shortwave is expected to keep precipitation chances through Wednesday, before a stronger upper-level trough drops out of the Pacific Northwest on Friday that will impact the region for the weekend. While there is still time for things to change, current trends indicate that the northern mountains could see up to a foot of new snow between Tuesday and Wednesday, with more possible later in the week depending on the track of the next system. This certainly won't make up for the large snowpack deficit, but it would allow for at least one more decent ski day before the end of the season! && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1139 AM MDT Sun Mar 29 2026 Winds should stay west-northwesterly early this afternoon at DIA, then become more northwesterly by late afternoon. Models have southeasterlies in by around 00Z-01Z for a few hours this evening before light drainage winds kick in by 06Z-07Z. I left the VCSH in with some of the models continuing to show weak convection later this afternoon. Precipitation is not expected. There will be no ceiling issues. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for COZ215-216-238>240-242-243. && UPDATE...12 DISCUSSION...9 AVIATION...66
Hazardous weather outlook, Mar 29, 2:58 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 258 AM MDT Sun Mar 29 2026 COZ030>051-300900- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 258 AM MDT Sun Mar 29 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Very warm temperatures are expected today with record highs likely being reached in places. The warm and dry conditions combined with breezy winds will result in elevated to locally critical fire weather conditions this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday, winds are expected to increase ahead of an approaching storm system, possibly leading widespread critical fire weather conditions across the area. The next storm system will bring cooler temperatures to the area, as well as rain showers with snow in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:00 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more | 9 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.